Home » Frequently asked Questions on Health » Does my mother need vitamin injections?

Does my mother need vitamin injections?

Q: My mother is 53 years old. She is 155 cm tall and weighs 45 kg. She was given vitamin C injections for combutol toxicity after stopping the drug last year. She took the drug for about 4 months. Were the doses of vitamin B1, B6 and B12 supposed to be given then only or can it be given now. Since its been long and there has been very little recovery. Please advise.

A:Combutol is the brand name of a medicine called ethambutol. It has many side effects such as adverse effect on eyes, nerves, joints (gout) etc. Your description of toxicity without specifying the organ/system which has been affected is too vague. Hence I am unable to give a specific reply. I do not know why vitamin C was given, that too, as injections. It has now been scientifically proved that Vitamin B-1, B-6 abd B-12 do not have any preventive or curative role in any disease. In fact combination of these vitamins was banned quite sometime ago by the Drugs Controller General, India. Such combinations are not permitted to be manufactured or sold in any advanced country. In general except for stopping the medication, nothing needs to be done when adverse effects appear. The signs and symptoms of adverse effects gradually go away but can take few months, even a year.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------